Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Wilmington, OH

March 28, 2012Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 28, 2012, 3:50 PM EDT for Lewis County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Mar 28, 2012, 4:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Lewis County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS51 KILN 281950
SVRILN
KYC135-282030-
/O.NEW.KILN.SV.W.0044.120328T1950Z-120328T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEWIS COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 430 PM EDT.

* AT 348 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS    
  LOCATED NEAR EPWORTH...MOVING EAST AT 45 MPH. ANOTHER SEVERE STORM 
  WAS LOCATED NEAR CAMP DIX.

* LOCATIONS IMPACTED INCLUDE...
  CAMP DIX...
  HEAD OF GRASSY...

IN ADDITION...PETERSVILLE...STRICKLETT AND HARRIS ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY.

&&

LAT...LON 3834 8337 3839 8341 3837 8345 3840 8348
      3843 8358 3848 8359 3851 8363 3850 8316
      3849 8318 3847 8318 3843 8323 3835 8323
      3834 8322 3833 8324
TIME...MOT...LOC 1950Z 278DEG 37KT 3845 8356

$$


BINAU
3 follow-up statements
016 
WWUS51 KILN 282004
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT WED MAR 28 2012

KYC135-282030-
/O.CON.KILN.SV.W.0044.000000T0000Z-120328T2030Z/
LEWIS KY-
404 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN LEWIS COUNTY...

AT 404 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR STRICKLETT...MOVING EAST AT 45 MPH.

ANOTHER SEVERE THUNDERSTORM IN FLEMING COUNTY MAY MOVE INTO AREAS 
SOUTH OF HARRIS AROUND 420 PM...WITH A THREAT FOR LARGE HAIL AND 
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
CAMP DIX AND HEAD OF GRASSY.

IN ADDITION...HARRIS IS NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3834 8337 3839 8341 3837 8345 3840 8347
      3851 8344 3850 8316 3849 8318 3847 8318
      3843 8323 3835 8323 3834 8322 3833 8324
TIME...MOT...LOC 2004Z 278DEG 37KT 3843 8338

$$


BINAU
096 
WWUS51 KILN 282014
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT WED MAR 28 2012

KYC135-282030-
/O.CON.KILN.SV.W.0044.000000T0000Z-120328T2030Z/
LEWIS KY-
414 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN LEWIS COUNTY...

AT 411 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HEAD OF GRASSY...MOVING EAST AT 45 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LEWIS COUNTY.

IN ADDITION...ANOTHER SEVERE THUNDERSTORM WILL MOVE ALONG THE 
FLEMING AND LEWIS COUNTY LINE SOUTH OF HARRIS THROUGH 430 PM...WITH 
A THREAT FOR LARGE HAIL AND DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3834 8337 3839 8341 3844 8329 3843 8323
      3835 8323 3834 8322 3833 8324
TIME...MOT...LOC 2014Z 278DEG 37KT 3839 8325

$$


BINAU
963 
WWUS51 KILN 282024
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED MAR 28 2012

KYC135-282033-
/O.EXP.KILN.SV.W.0044.000000T0000Z-120328T2030Z/
LEWIS KY-
424 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY WILL
EXPIRE AT 430 PM EDT...

UNTIL THE WARNING EXPIRES...QUARTER SIZED HAIL IS POSSIBLE ALONG THE 
LEWIS COUNTY LINE SOUTH OF HARRIS...AS THE SEVERE THUNDERSTORM MOVES 
SOUTHEAST AWAY FROM THE AREA.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3834 8337 3839 8341 3844 8329 3843 8323
      3835 8323 3834 8322 3833 8324
TIME...MOT...LOC 2023Z 278DEG 37KT 3837 8313

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:00 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 28, 1:00 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL PASS SOUTHEAST THROUGH THE REGION TODAY...BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...LEADING TO TRANQUIL CONDITIONS ON THURSDAY. ON
FRIDAY...A LOW PRESSURE SYSTEM WILL DEVELOP IN THE CENTRAL PLAINS
AND MOVE INTO THE REGION...BRINGING THE NEXT CHANCE OF
PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GOING FORECAST IN GOOD SHAPE AND ONLY MINOR TWEAKS NEEDED THIS
MORNING. 28.12Z KILN RAOB INDICATED IN EXCESS OF 1000 J/KG OF
ELEVATED INSTABILITY FOR PARCELS LIFTED FROM ABOUT 900MB...AND NO
DOUBT SOME OF THIS BEING REALIZED WITH SHOWERS/SCT STORMS SEEN ON
KILN WSR-88D THIS MORNING. FORCING FOR ASCENT THUS FAR DRIVEN BY
LOW LEVEL THETA-E ADVECTION JUST ABOVE THE INVERSION...AS SFC COLD
FRONT ATTENDANT TO THE GREAT LAKES SHORTWAVE TROUGH IS STILL BACK
IN NWRN OH INTO SWRN IND.

FRONT SHOULD PASS QUICKLY SOUTHEAST THROUGH THE ILN FORECAST AREA
THROUGH 6 PM...AND THERE IS REMARKABLE AGREEMENT FROM THE
CONVECTION ALLOWING MODELS /NSSL-WRF...NCEP ARW WRF...AND HRRR/
THAT CONVECTION WILL SLOWLY DEVELOP THROUGH THE DAY ALONG/JUST
AHEAD OF THE FRONT...PEAKING IN THE FAR SOUTHERN/SERN FORECAST
AREA BETWEEN 2PM AND 5 PM. BEST CHANCE FOR A STRONGER STORM IN THE
LOWER SCIOTO VALLEY AND NERN KY...WHERE BEST INSTABILITY /MLCAPE
AROUND 1000 J/KG/ WILL HAVE BUILT. 28.12Z RUC FORECAST SOUNDINGS
AT PMH VALID 20Z INDICATE DEEP WLY TROPOSPHERIC FLOW...AND
STRONG...SUGGESTING SOME STORM ORGANIZATION IS LIKELY BUT NOT
DIRECTIONAL SHEAR IS DEFINITELY LACKING. WIND/HAIL THE MAIN
THREATS IN THE FAR SOUTH.

BACK TO THE N/W BEHIND THE FRONT IN WCNTL/CNTL OH...AMPLE SUNSHINE
AND CRASHING DEWPOINTS/COLD ADVECTION WILL BRING WINDS UP IN THE
MID TO LATE AFTERNOON WHICH SHOULD GET SOME GUSTS ABOVE 30KTS IN
THE WIND PRONE AREAS. LAPSE RATES ON FCST SOUNDINGS ARE STEEP WITH
A STRONG FLOW IN THE BOUNDARY LAYER.

CHANGES THIS MORNING TO FORECAST TO BUMP WINDS UP JUST A BIT IN
THE NORTH...AND BUMP RAIN CHANCES IN THE SOUTH UP A BIT. OTHERWISE
FCST IN GOOD SHAPE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
HIGH PRESSURE WILL FILL IN BEHIND THE COLD FRONT FOR TONIGHT AND
THURSDAY...AS NORTHWEST FLOW CONTINUES ALOFT. THE COOL DOWN BEHIND
THE FRONT WILL RESULT IN A 10-15 DEGREE DROP FROM WEDNESDAY TO
THURSDAY...WITH WARM ADVECTION NOT REALLY KICKING BACK IN UNTIL
THURSDAY NIGHT. THIS WILL LEAD TO TWO NIGHTS ON THE COOL SIDE OF
THINGS. TEMPERATURES IN THE FAR NORTH ON WEDNESDAY NIGHT APPEAR
THAT THEY MAY BE COLD ENOUGH TO SUPPORT SOME FROST...ALTHOUGH A
LACK OF MOISTURE MAY PRECLUDE THIS FROM OCCURRING. CONDITIONS FOR
A FREEZE IN CENTRAL OHIO ON THURSDAY NIGHT LOOK SLIGHTLY LESS
FAVORABLE THAN THEY DID PREVIOUSLY (WITH A BUMP FORWARD IN TIMING
ON THE NEXT WEATHER SYSTEM)...BUT THERE IS CERTAINLY STILL ENOUGH
OF A CHANCE TO KEEP AN HWO MENTION.

MODEL GUIDANCE REMAINS IN POOR AGREEMENT FOR THE SYSTEM ON FRIDAY
AND SATURDAY. OF CONCERN IS THE FACT THAT THE ECMWF HAS BEEN
STEADY IN ITS SLOWER SOLUTION WITH A DEEPER MID-LEVEL
TROUGH...WHILE THE GFS AND NAM ARE BOTH IN REMARKABLE AGREEMENT ON
A FASTER PROGRESSION AND STRONGER SURFACE LOW. THUS...CONFIDENCE
IN THE FORECAST FROM FRIDAY AND BEYOND IS BELOW AVERAGE.
PRECIPITATION OVER THE FORECAST AREA IS CERTAIN TO OCCUR DURING
THIS TIME FRAME...AND THE OVERALL TREND HAS BEEN SLIGHTLY SPED UP
IN THIS FORECAST PACKAGE. ASIDE FROM THE PRECIPITATION
CHANCES...THE TRACK AND STRENGTH OF THE SURFACE LOW WILL ALSO HAVE
MAJOR IMPLICATIONS ON FRONTS...TEMPERATURES...AND ANY POTENTIAL
SEVERE THREAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS IN THE 60S AND 70S.
THE COOLEST DAY LOOKS TO BE SATURDAY WITH LOW TO MID 60S FORECAST
DUE TO COLD ADVECTION AND CLOUDS BEHIND THE LOW. THE WARMEST
READINGS INTO THE MID 70S ARE FORECAST FOR MONDAY WHEN ADVECTION
OCCURS AHEAD OF THE COLD FRONT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z TAFS WILL FEATURE VFR CONDITIONS FOR ALL THE SITES...AS IT IS
EXPECTED THAT THUNDERSTORM ACTIVITY WILL BE SOUTH/EAST OF
KCVG/KLUK BY 18Z. THEREFORE...TAFS MAINLY DEAL WITH GUSTY
AFTERNOON WINDS TODAY AS COLD FRONT SHIFTS THROUGH AND COLD
ADVECTION AND STEEPENING LAPSE RATES YIELD SOME WNWLY GUSTS TO 25
OR 30KTS. DO EXPECT SOME SCT CUMULUS TO FORM THIS AFTERNOON
ESPECIALLY NEAR CNTL OH BUT SHOULD BE VFR. WATCHING ANOTHER BATCH
OF STRATOCUMULUS OVER WI/LOWER MI THAT MAY TRY TO STRETCH INTO
CNTL OH AND THE MIAMI VALLEY LATER TONIGHT. RIGHT NOW THINKING IT
WILL BREAK UP/SCATTER AS IT DOES SO. WILL HINT AT THIS LOW
CONFIDENCE ITEM WITH SCTO25-SCT030 HOWEVER. FLOW SHOULD TURN NLY
OVERNIGHT AND NOT COMPLETELY DECOUPLE...WINDS STAYING ABOVE 5KTS
IN MOST AREAS. COULD EVEN TURN NELY FOR A TIME AT THE CINCINNATI
AREA TERMINALS. A QUIET THURSDAY IN STORE WITH RESIDUAL
STRATOCUMULUS /AT THIS TIME EXPECTED TO BE VFR AND SCATTERED/ WITH
LIGHT NLY FLOW.

OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...BINAU
SHORT TERM...HATZOS
LONG TERM...CONIGLIO
AVIATION...BINAU
Hazardous weather outlook, Mar 28, 2:19 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT WED MAR 28 2012

OHZ026-044>046-054>056-064-065-074-291830-
HARDIN-LOGAN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-PICKAWAY-
FAIRFIELD-HOCKING-
219 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION ON
FRIDAY. A FEW OF THESE STORMS COULD PRODUCE HAIL OR STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ034-035-042-043-051>053-
060>063-070>073-077>080-082-291830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-
CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE-
219 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION ON
FRIDAY. A FEW OF THESE STORMS COULD PRODUCE HAIL OR STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ089-090-094>100-OHZ081-088-291830-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
ADAMS-SCIOTO-
219 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION THIS
AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THIS FRONT. ONE OR TWO MAY PRODUCE BRIEF DAMAGING WINDS OR LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION ON
FRIDAY. A FEW OF THESE STORMS COULD PRODUCE HAIL OR STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 28, 9:50 AM EDT, 6 hours before
TEST...SPECIAL WEATHER STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT WED MAR 28 2012

TEST...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088-281400-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...
DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
950 AM EDT WED MAR 28 2012

...THIS IS A TEST STATEMENT FOR THE OHIO STATEWIDE TORNADO DRILL...

REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS
TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT
THIS TIME.

THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF
POSSIBLE.

AGAIN THIS IS A TEST MESSAGE AS PART OF THE OHIO STATEWIDE TORNADO
DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME.

THIS IS A TEST MESSAGE ONLY.
Special weather statement, Mar 28, 2:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT WED MAR 28 2012

KYZ098>100-OHZ088-281945-
LEWIS KY-MASON KY-ROBERTSON KY-SCIOTO OH-
259 PM EDT WED MAR 28 2012

...SCATTERED STRONG THUNDERSTORMS IN NORTHEAST KENTUCKY...

RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GARRISON TO EPWORTH TO NEAR MCKINNEYSBURG...MOVING
EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...FRANKLIN
FURNACE AND HEAD OF GRASSY.

ALSO...KINNICONICK...KENTONTOWN...TANNERY...REXTON...PIQUA...MILL
AND STRICKLETT ARE NEAR THE PATH OF THESE STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3831 8333 3834 8322 3843 8323 3865 8304
      3863 8287 3857 8282 3860 8274 3861 8274
      3867 8312 3852 8357 3852 8419 3850 8419
      3843 8398 3848 8394 3845 8385 3852 8366
      3848 8359 3843 8358 3837 8345 3839 8341

BINAU
Special weather statement, Mar 28, 3:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT WED MAR 28 2012

OHZ026-034-035-043>046-282130-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE
326 PM EDT WED MAR 28 2012

...STRONG WINDS TO AFFECT THE REGION THIS AFTERNOON...

STRONG POST FRONTAL WINDS BLOWING FROM THE WEST AT 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH WILL AFFECT THE REGION INTO EARLY EVENING.
LOOSE OBJECTS MAY BLOW AROUND AND SOME SMALL TREE LIMBS MAY BE
DOWNED. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES.
Special weather statement, Mar 28, 3:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT WED MAR 28 2012

KYZ099-100-282030-
LEWIS KY-MASON KY-
342 PM EDT WED MAR 28 2012

...SEVERAL STRONG STORMS ACROSS NORTHEAST KENTUCKY THROUGH 430 PM...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS LEWIS AND MASON
COUNTIES THROUGH 430 PM.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY...AS WELL AS...MOUNT
GILEAD...EPWORTH...PETERSVILLE...STRICKLETT...KINNICONICK...HARRIS
AND TANNERY.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8364 3848 8381 3853 8380
      3855 8311 3849 8318 3847 8318 3843 8323
      3834 8322 3832 8328 3833 8332 3832 8335

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:42 PM EDTSpecial Weather StatementILNLewis48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.